# SDR 2017FA0000150

- Difficulty date: March 27, 2017
- Submitted: March 30, 2017
- Operation: General aviation
- Aircraft: N18889
- Make and model: Beech C 23
- Aircraft serial: M1961
- Engine: Lyc O360*
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: SL36005
- Condition: Cracked
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

AFTER TAKE OFF, PILOT HEARD A LOUD BANG FROM THE ENGINE FOLLOWED BY VIBRATION AND LOSS OF POWER.  SUCCESSFULLY RETURNED TO THE AIRPORT AND LANDED WITHOUT INCIDENT. INSPECTION OF THE ENGINE REVEALED THE NR 1 CYLINDER HAD CRACKED APPROXIMATLY 75% OF THE CIRCUMFERENCE WHERE THE HEAD AND BARREL MEET. RECORDS INDICATE THE CYLINDER HAD BEEN OVERHAULED ON 10/20/2011. THE CYLINDER WAS INSTALLED ON 6/19/2014. THE CYLINDER ACCUMULATED 73.1 HOURS BEFORE THE FAILURE.
